Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 79, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 9, 2016, 6:26 PM EDT for Georgetown County, South Carolina. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 9, 2016, 6:45 PM EDT
- In force
- 19 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 98 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
785
WUUS52 KILM 092226
SVRILM
SCC043-092245-
/O.NEW.KILM.SV.W.0079.160709T2226Z-160709T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
626 PM EDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 645 PM EDT
* AT 626 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEBORDIEU
COLONY...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEBORDIEU COLONY AND PAWLEYS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3330 7921 3335 7925 3342 7920 3348 7910
3343 7912 3338 7915 3335 7915 3330 7917
3329 7917
TIME...MOT...LOC 2226Z 234DEG 19KT 3336 7917
HAIL...1.00IN
WIND...60MPH
$$
III2 follow-up statements
619
WWUS52 KILM 092233
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
633 PM EDT SAT JUL 9 2016
SCC043-092245-
/O.CON.KILM.SV.W.0079.000000T0000Z-160709T2245Z/
GEORGETOWN SC-
633 PM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN GEORGETOWN COUNTY...
AT 632 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEBORDIEU
COLONY...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GEORGETOWN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3333 7919 3334 7918 3336 7918 3336 7916
3334 7915 3332 7916 3333 7917 3332 7919
TIME...MOT...LOC 2232Z 233DEG 19KT 3337 7915
HAIL...1.00IN
WIND...60MPH
$$
III947
WWUS52 KILM 092235
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
635 PM EDT SAT JUL 9 2016
SCC043-092245-
/O.EXP.KILM.SV.W.0079.000000T0000Z-160709T2245Z/
GEORGETOWN SC-
635 PM EDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEORGETOWN COUNTY
WILL EXPIRE AT 645 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3333 7919 3334 7918 3336 7918 3336 7916
3334 7915 3332 7916 3333 7917 3332 7919
TIME...MOT...LOC 2234Z 234DEG 19KT 3337 7915
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:05 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 9, 3:05 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 305 PM EDT SAT JUL 9 2016 .SYNOPSIS... Elevated heat and humidity continues again today. A cold front will drop south into the Carolinas Sunday bringing slightly lower temperatures and humidity before returning north Monday. Bermuda high pressure will build westward through the mid-week, bringing near to slightly above normal daytime temperatures and afternoon showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 3 PM Saturday...Guidance was too warm today much like yesterday. As such the Heat Advisory is being cancelled with this forecast issuance. Some slightly deeper moisture is pooled to our south as evidence by the storms in CHS's area but POPS here seem to warrant to higher than isolated and only through a little after dark. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... As of 3 PM Friday...Sunday will be more seasonable as mid level flow turns to WSW and moisture increases. The added cloudiness will temper the heating seen the last few days and a few embedded shortwaves could touch off isolated to widely scattered storms mainly along the coast where moisture will be more prevalent ahead of the front dropping down. This boundary soon reverses course and drifts back inland a bit keeping POPS in the forecast Sunday night, albeit fairly low ones. Another slight northward jog of the front by Monday should focus thunderstorms over E and NE NC especially since this coincides to where the vort centers seem to want to track. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 3 PM Saturday...Front stalled just north of the area Tue is lifted north Tue night by westward expansion of the Bermuda High. Piedmont trough makes a return Wed or Thu and becomes more defined Fri. Cold front approaches from the northwest Sat but it will likely end up stalling before reaching the area and more or less takes the place of the Piedmont trough. Pattern aloft will consist of elongated/flat ridge over much of the southern CONUS which will keep temps near to slightly above climo but is not strong enough to suppress diurnal convection. Precipitable water values near 2 inches for much of next week combined with diurnal heating and limited subsidence should lead to afternoon/evening convection each day. Will carry chance pop each day through the period with the best chances Tue, associated with the stalled front, and Sat ahead of the approaching cold front. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... As of 18Z...Other than some passing cirrus do not see much in the way of clouds on satellite loops or radar this afternoon. Latest High-Res guidance does not fire off any significant convection over our area through at least midnight, so going with VFR conditions for most of the TAF valid period. A weak cold front may briefly drop over the Cape Fear region Sunday morning before pushing back north and we will likely see winds go light and variable around daybreak or so. With light winds and plentiful low level moisture may see brief MVFR restrictions in visibility then in the form of HZ/FG. EXTENDED OUTLOOK...Possible brief MVFR/IFR during isolated to scattered thunderstorms each day. Possible brief MVFR from fog each morning, particularly over areas where substantial rainfall occurs. Otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 3 PM Saturday...Southwesterly winds to continue overnight. They have been pretty tame/overforecasted by models and seas are holding at about 3 ft all the way out to 41013. Not much change is expected in either through the period. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 3 PM Saturday...Cold front dropping into the area previously though the veer winds especially over northern zones. Now the boundary appears to stall inland enough to preclude this. Area waters remain in the prefrontal SW flow on Sunday, and the boundary begins to retreat further inland as the day wears on. The front will weaken on Monday and it will help to make the pressure pattern across the Carolinas malformed. This could translate to a few knots of wind speed decrease. Any decrease in overall wave height should be minor. LONG TERM /TUESDAY THROUGH THURSDAY/... As of 3 PM Saturday...Bermuda High will maintain 10 to 15 kt southwest flow through the period. Front stalled north of the area will keeps speeds on the higher end of the range Tue. Front lifts north for Wed with Piedmont trough starting to develop. The trough becomes more defined on Thu leading to speeds on the higher end of the range Thu afternoon. Seas 2 to 3 ft Tue and Wed increase to 2 to 4 ft Thu. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...MBB SHORT TERM...MBB LONG TERM...III AVIATION...REK
Hazardous weather outlook, Jul 9, 2:54 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 254 PM EDT SAT JUL 9 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-101900- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 254 PM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-101900- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 254 PM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 54 min |
| Jul 8, 10:35 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Marlboro | 55 min |
| Jul 8, 10:45 PM EDT | Special Weather Statement | ILM | Darlington | 60 min |
| Jul 8, 11:04 PM EDT | Special Weather Statement | ILM | Marion | 56 min |
| Jul 8, 11:17 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Horry, Marion | 58 min |
| Jul 8, 11:29 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 61 min |
| Jul 8, 11:40 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 65 min |
| Jul 9, 12:05 AM EDT | Severe Thunderstorm Warning | ILM | Horry | 55 min |
| Jul 9, 12:23 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Horry, Marion, Marlboro and 1 more | 67 min |
| Jul 9, 12:31 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 29 min |
| Jul 9, 1:07 AM EDT | Special Weather Statement | ILM | Williamsburg | 53 min |
| Jul 9, 1:27 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion, Williamsburg | 63 min |
| Jul 9, 3:14 AM EDT | Heat Advisory | ILM | Darlington, Florence, Georgetown, Horry, Marion, Williamsburg | 12 hr |
| Jul 9, 6:31 PM EDT | Special Weather Statement | ILM | Williamsburg | 29 min |
| Jul 9, 6:53 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 31 min |
| Jul 9, 7:40 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 18 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.